MAUDE Adverse Event Report: GYRUS ACMI, INC. CYSTOURETHROSCOPE STANDARD OBTURATOR, 23FR; HYSTEROSCOPE (AND ACCESSORIES)

GYRUS ACMI, INC. CYSTOURETHROSCOPE STANDARD OBTURATOR, 23FR; HYSTEROSCOPE (AND ACCESSORIES)
Model Number E123-O
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus the cystourethroscope standard obturator, 23fr tip is cracked.The reported issue was discovered during preparation of use for an unknown procedure.There was no patient/user harm or injury reported due to the event.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.H4: based on the lot number provided, the manufacturing date of the device was in the month of october 2014, but a specific date could not be identified.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 9 years since the subject device was manufactured.The device was returned to olympus for inspection, and the customer's allegation was confirmed.Based on the results of the investigation, the tip damage was likely due to user mishandling.However, a definitive root cause could not be determined.The event can be detected/prevented by following the instructions for use which state: (instructions for use, rev 99-1034_dj) states, "study this manual and other labeling thoroughly for safe handling and storage.Misuse of instruments can cause injury to the patient and could have an adverse effect on the procedure being performed.Do not drop instruments or allow them to be struck by other objects." (warnings#1, page 4); " do not use an instrument that fails to meet the criteria stated in the labeling or that has been damaged." (warnings#3, page 4) olympus will continue to monitor field performance for this device.

Brand Name
CYSTOURETHROSCOPE STANDARD OBTURATOR, 23FR
Common Device Name
HYSTEROSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19924487
Report Number3011050570-2024-00319
Device Sequence Number19528482
Product Code HIH
UDI-Device Identifier00821925002371
UDI-Public00821925002371
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K890328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE123-O
Device Lot NumberKT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer08/13/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown